Alert archive / Texas / Wind Advisories in 2013
Wind Advisory 20, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Oct 30, 2013, 5:06 PM CDT. It was in force for 114 min.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2013, 5:06 PM CDT (22:06 UTC)
- Expired
- Oct 30, 2013, 7:00 PM CDT
- In force
- 114 min
- Issued by
- NWS Lake Charles, LA
The text
As transmitted, in the capitals the NWS used until 2016.
025 WWUS74 KLCH 302206 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 506 PM CDT WED OCT 30 2013 ...STRONG AND GUSTY SOUTHEAST WINDS CONTINUE OVER COASTAL SOUTHEAST TEXAS... .THE WIND ADVISORY HAS BEEN EXTENDED UNTIL 7 PM. WINDS ARE EXPECTED TO DECREASE THIS EVENING. TXZ215-216-310000- /O.EXP.KLCH.WI.Y.0019.000000T0000Z-131030T2200Z/ /O.NEW.KLCH.WI.Y.0020.131030T2206Z-131031T0000Z/ JEFFERSON-ORANGE- INCLUDING THE CITIES OF...BEAUMONT...PORT ARTHUR...ORANGE... VIDOR...BRIDGE CITY 506 PM CDT WED OCT 30 2013 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...UNTIL 7 PM. * WINDS...SOUTHEAST 20 TO 25 MPH WITH GUSTS TO 30 MPH. * IMPACTS...LARGE SLAB SIDED VEHICLES SHOULD USE CAUTION OVER AREA BRIDGES. LOOSE LAWN FURNITURE AND TRASH CONTAINERS MAY BE TO TOSSED AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ 13
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Oct 30, 4:38 PM CDT, 28 minutes earlier.
Area forecast discussion, Oct 30, 4:38 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
438 PM CDT WED OCT 30 2013
.DISCUSSION...
SHOWERS AND THUNDERSTORMS HAVE BEEN TRAINING ACROSS SOUTHEAST
TEXAS AND SOUTHWEST LOUISIANA NORTH OF THE I-10 CORRIDOR THIS
AFTERNOON. STORM TOTALS REPORTED HAVE RANGED FROM ONE TO FOUR
INCHES. THIS AREA OF SHOWERS IS ASSOCIATED WITH A FRONTAL BOUNDARY
THAT IS CURRENTLY MOVING INTO CENTRAL TEXAS. TEMPS TODAY HAVE
CLIMBED INTO THE LWR 80S OUTSIDE OF RAIN COOLED AREAS ON SOUTHEAST
WINDS.
AS A RESULT OF STRONG SOUTHEAST WINDS TIDES ALONG THE COAST ARE
RUNNING ONE TO TWO FEET ABOVE NORMAL. WINDS SOUTH OF THE I-10
CORRIDOR HAVE BEEN RUNNING AROUND 14 TO 18 MPH WITH GUSTS ABOVE
20 MPH AND THIS WILL CONTINUE INTO THE EVENING HOURS...BUT WILL
REMAIN BELOW WIND ADVISORY.
THIS ACTIVITY WILL CONTINUE INTO TONIGHT AND TOMORROW UNTIL THE
FRONTAL PASSAGE WHICH IS EXPECTED LATE THURSDAY NIGHT INTO EARLY
FRIDAY MORNING. THERE WILL BE A SMALL THREAT THAT A FEW STORMS MAY
BECOME SEVERE.
ALL THIS ACTIVITY SHOULD BE OUT OF THE REGION BEFORE THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 71 80 57 78 55 / 60 100 70 20 0
KBPT 72 80 59 77 55 / 90 100 60 10 0
KAEX 70 79 56 78 49 / 90 100 60 10 0
KLFT 70 81 64 78 55 / 40 100 80 20 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING
ZONES: ALLEN...BEAUREGARD...RAPIDES...VERNON.
COASTAL FLOOD ADVISORY UNTIL 7 PM CDT THURSDAY FOR THE FOLLOWING
ZONES: EAST CAMERON...IBERIA...ST. MARY...VERMILION...WEST
CAMERON.
TX...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING
ZONES: HARDIN...NORTHERN JASPER...NORTHERN NEWTON...
SOUTHERN JASPER...SOUTHERN NEWTON...TYLER.
WIND ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR THE FOLLOWING
ZONES: JEFFERSON...ORANGE.
COASTAL FLOOD ADVISORY UNTIL 7 PM CDT THURSDAY FOR THE FOLLOWING
ZONES: JEFFERSON.
GM...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT
20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA
OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA OUT 20 NM...WATERS FROM INTRACOASTAL
CITY TO CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON
LA TO HIGH ISLAND TX FROM 20 TO 60 NM...WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
&&
K. KUYPERHazardous weather outlook, Oct 30, 10:46 AM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 1046 AM CDT WED OCT 30 2013 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-311115- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 1046 AM CDT WED OCT 30 2013 ...HEAVY RAIN AND STRONG THUNDERSTORMS POSSIBLE TOMORROW... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...REST OF TODAY AND TONIGHT WINDS WILL BE THE MAIN CONCERN LATER TODAY AS THE PRESSURE GRADIENT TIGHTENS. A WIND ADVISORY IS IN EFFECT FOR LOWER SOUTHEAST TEXAS AS WINDS OF 20 MPH WITH HIGHER GUSTS ARE EXPECTED BY AFTERNOON. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL GULF WATERS THROUGH THURSDAY. STRONG SOUTHEAST WINDS WILL ALSO ALLOW TIDES TO RUN ABOVE NORMAL. A COASTAL FLOOD ADVISORY IS IN EFFECT FROM LATER THIS AFTERNOON THROUGH THURSDAY FROM SOUTHEAST TEXAS THROUGH SOUTH CENTRAL LOUISIANA. ISOLATED TO NUMEROUS SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED THROUGH TONIGHT. GUSTY WINDS, PERIODS OF MODERATE TO HEAVY RAIN, AND OCCASIONAL LIGHTNING STRIKES MAY OCCUR WITH THE STRONGER ACTIVITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAVY RAIN WILL BE THE GREATEST THREAT HALLOWEEN WITH ONE TO THREE INCHES POSSIBLE THURSDAY INTO THURSDAY EVENING. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS DURING EARLY THURSDAY MORNING THROUGH THURSDAY NIGHT AS A LINE OF STRONG STORMS MOVE THROUGH THE REGION. CONTINUED STRONG TO MODERATE SOUTH WINDS WILL CONTINUE TO HOLD TIDES ABOVE NORMAL ALONG THE COAST. A COASTAL FLOOD ADVISORY WILL REMAIN EFFECT THROUGH THURSDAY. A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT INTO LATE THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR THURSDAY.
In the hours before
Special weather statement, Oct 30, 1:15 PM CDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
115 PM CDT WED OCT 30 2013
TXZ180-301845-
TYLER TX-
115 PM CDT WED OCT 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR TYLER COUNTY UNTIL 145 PM CDT...
AT 107 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 5 MILES SOUTHWEST OF WOODVILLE...
MOVING NORTHEAST AT 35 MPH.
* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
COLMESNEIL AND SPURGER BY 125 PM...
TOWN BLUFF AND ROCKLAND BY 135 PM...
THE PRIMARY THREATS FROM THESE STORMS ARE PEA SIZE HAIL AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
LAT...LON 3103 9437 3104 9434 3102 9432 3104 9429
3102 9428 3102 9426 3100 9424 3096 9424
3094 9421 3079 9418 3079 9414 3070 9412
3058 9455 3088 9464
TINGLERSpecial weather statement, Oct 30, 3:15 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 315 PM CDT WED OCT 30 2013 TXZ259-260-302045- NORTHERN JASPER TX-NORTHERN NEWTON TX- 315 PM CDT WED OCT 30 2013 ...SIGNIFICANT WEATHER ADVISORY FOR JASPER AND NEWTON COUNTIES UNTIL 345 PM CDT... AT 313 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 2 MILES NORTHWEST OF ROGANVILLE...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... ROGANVILLE...BLEAKWOOD...HOLLY SPRINGS...JAMESTOWN AND NEWTON. THE PRIMARY THREATS FROM THIS STORM ARE PEA SIZE HAIL AND WIND GUSTS TO AROUND 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. LAT...LON 3098 9362 3062 9369 3073 9406 3091 9396 TINGLER
Local storm report, Oct 30, 3:58 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
358 PM CDT WED OCT 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM FLASH FLOOD WOODVILLE 30.77N 94.42W
10/30/2013 TYLER TX EMERGENCY MNGR
THE EMERGENCY MANAGER FOR TYLER CO REPORTS ONLY ONE HOME
PARTIALLY FLOODED. WATER DEPTH REACHED 1.5 INCHES IN THE
LOWER PORTIONS OF THE HOME.
&&
ATINGLERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 5:05 AM CDT | Wind Advisory | LCH | 12 hr | |
| Oct 30, 10:21 AM CDT | Coastal Flood Advisory | LCH | 30 hr | |
| Oct 30, 1:15 PM CDT | Special Weather Statement | LCH | Tyler | 30 min |
| Oct 30, 2:19 PM CDT | Areal Flood Advisory | LCH | Tyler | 116 min |
| Oct 30, 3:15 PM CDT | Special Weather Statement | LCH | Jasper, Newton | 30 min |
| Oct 30, 3:39 PM CDT | Flash Flood Warning | LCH | Jasper, Tyler | 4 hr |
| Oct 30, 3:47 PM CDT | Areal Flood Advisory | LCH | Jasper, Newton | 3 hr |
| Oct 30, 4:12 PM CDT | Flash Flood Watch | LCH | Hardin, Jasper, Newton, Tyler | 26 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.